Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Queasy stomach. Have diabetes. What could it be?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 364 Questions
My stomach is quezy and I feel like I have to throw up but cannot. I have been going to the bathroom fine. No hunger problems either, but I have been eating toast, soups, and jello mostly. This has been lingering for about. 3 weeks now. I am a viable tic and I am 56yrs old.
Posted Mon, 22 Apr 2013 in Digestion and Bowels
Answered by Dr. Enrique Molina 2 hours later
Your description sounds like you could have what is called "gastroparesis", or delayed gastric emptying. This is fairly common in diabetics, particularly if you have had diabetes for many years, even if it is controlled at this time.
This is basically a neuropathy of the stomach. It can be diagnosed with a radiology test called "gastric emptying study", where they have you eat a toast or eggs that have a radiologic marker, and then you get xrays of your stomach, and a measure of your gastric emptying is made. If you indeed have this condition then there are a few medications available that you should discuss with your gastroenterologist, since most of them have other side effects. In the meantime, small meals, low in fat can help with your symptoms. Make sure your sugar remains well controlled at all times. Avoid any pain medications, since those can actually worsen gastrointestinal symptoms.
There are other issues that could be going on as well, such as an ulcer causing a narrowing or blockage of your stomach (in the pyloric area), medication induced symptoms, viral illness.
Hope that helps, let me know if you have any further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor